Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

50 years old. Getting post coital odor. Test showed no infection. Is this related to menopause?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Wife and I are in our 50s she has been having post coital odor for 13 mnths. Last pathology report showed no infection, She has been on the pill for years. Is this related to menopause?
What can we do to restore her vaginal pH? I am sure that my semen is raising the pH of her vagina causing the amine smell.....very frustrating
Posted Wed, 9 Jan 2013 in Women's Health
Answered by Dr. Rhea Chanda 1 hour later
Amine vaginal odour is typical of bacterial vaginosis.This is an infection caused due to the imbalance in vaginal flora.Now its commonly seen in manopausal women because the normal vaginal flora is upset due to hormonal changes. Maintaining good hygiene is very important. Probiotics will help in restoring the vaginal flora and balancing the pH to some extent. First i think that of she is on the pill,then she needs to stop at age 51. A cervical pap smear should be done yearly.Your semen alone is not causing the smell,though it may aggravate the problem.Start the probiotics first.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor